News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Endocrinology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Endocrinology Answers List

Forum Name: Endocrinology Topics

Question: i need an answer


 nverma - Sat Mar 05, 2005 4:32 am

hi,
i am 21 yrs and from the past one year i have been experiencing swelling on the rite side of my face. It started in jan 04, my lip used to have swelling in the morning. slowly it got worse and spread to the rite cheek as well by feb 04. i never had a proper answer of why i got it. one doc gave me steroids because the swelling had got really worse. and then she put me on birtch control pills for 3 months. i didn't get the swelling for a month.. i think june. in july it started again..it was the day my sis got married and i had been doing a lot of work. it didn't go away after that and stay put on my right cheek. in september i began taking homepathy. i have been feeling better ever since..the swelling hasn't appeared for almost 1 month now but yesterday I had a presentation and my lip swelled up again at nite..(presentation was in the morning). i can see some link to stress..but doesn't every1 stress this much.. also 2 years back i had ended a relationship and it had a very bad effect on me. i was depressed till late 2004 and then homepathy helped me to get out of it. i want to know why my right cheek and lip swell up time and time again..is there any cure to it?

thanks
 Theresa Jones, RN - Sun Mar 06, 2005 5:45 am

User avatar Hi nverma,
Swelling of this nature sounds as though it may be an allergic reaction to something. Has an allergy been ruled out?
Sincerely,
Rntdj
 Dr. Anthony Solomon - Sun Mar 06, 2005 7:01 am

I agree with the opinion of my colleague (Rntdj) that this could be of allergic origin.

Painless swelling of the lips, eyelids, face or genitalia associated with certain allergens is known as angioedema and may be acute recurrent or chronic recurrent.

The danger of this condition is that the swelling may extend to your larynx, hypopharynx or bronchi causing airway obstruction.

At the next occurrence, please show it to your doctor so that appropriate treatment can be given and a cause may be identified.

Dr Anthony Solomon
MB BS DTM&H DIP.VEN FRSM

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here